MAUDE Adverse Event Report: SYNTHES GMBH INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIB PLATE/RIGHT; GAUGE,DEPTH

SYNTHES GMBH INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIB PLATE/RIGHT; GAUGE,DEPTH
Catalog Number 03.113.025
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during an lcp medial distal tibia internal fixation with jig procedure, the aiming arm and insertion handle did not align with lcp holes.The surgeon was unable to use these instruments for percutaneous insertion.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown tibial plate (part # unknown, lot # unknown, quantity unknown).This report is for one (1) insertn handle f/3.5mm low bnd medial distal tib plate/right.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: narrative functional/misalignment couldn't be verified from the received picture, as there are no visible signs which could result in such an issue.Furthermore, it seems that the connection part (orientation balls and fixation screw), where the plate will be attached, is covered with blood and body fluid.Also, it's visible on the picture that aiming arm and the insertion handel got mounted together in correct direction.Product was not returned therefore no further investigation possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTN HANDLE F/3.5MM LOW BND MEDIAL DISTAL TIB PLATE/RIGHT
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11102229
Report Number8030965-2020-10084
Device Sequence Number17090396
Product Code HTJ
UDI-Device Identifier07611819403765
UDI-Public(01)07611819403765
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.113.025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERCUTANEOUS AIMING ARM R F/LCP MED DIST; UNK - PLATES: 3.5MM LCP MEDIAL DISTAL TIBIA PLATE; PERCUTANEOUS AIMING ARM R F/LCP MED DIST; UNK - PLATES: 3.5MM LCP MEDIAL DISTAL TIBIA PLATE